# SDR N3571Y

- Difficulty date: June 10, 2003
- Submitted: June 10, 2003
- Operation: General aviation
- Aircraft: N3571Y
- Make and model: Cessna 182F
- Aircraft serial: 18254471
- Aircraft time: 4,000 hours
- System (JASC): 2710 · Aileron Control System
- Part: Control Wheel
- Part number: 051316714
- Condition: Stripped
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON ROUTINE SKYDIVING FLIGHT, THE APPROPRIATELY RATED AND QUALIFIED PILOT ENTERED A CROSS CONTROL MANEUVER TO CLOSE CABIN DOOR.  UPON RETURNING TO NORMAL FLIGHT THE PIC EXPERIENCED LOSS OF AILERON CONTROL EXHIBITED BY CONTROL WHEEL ROTATING 360 DEGREES WITH NO MOVEMENT OF AILERONS. AFTER LANDING, PILOT INSPECTED THE AIRCRAFT AND FOUND THAT THE 3, AN507-1032R6 SCREWS THAT ATTACH CONTROL WHEEL ASSY (P/N 0513167-14) TO CONTROL COLUMN TUBE HAD BECOME LOOSE AND 2 HAD FALLEN OUT, THIS ALLOWED CONTROL WHEEL TO SPIN ON CONTROL COLUMN TUBE.  INSPECTION REVEALED THAT THREADS IN CAST ALUMINUM CONTROL WHEEL WERE WORN AND STRIPPED OUT.
